Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Question regarding neuropathy.
Sep 27, 2009

I recently started a new drug regimen involving isentress, intelence, and truvada. I have never had neuropathy, but am now felling numbness in the feet and hands. Could this drug regimen be the cause and what might I take to alleviate the pain. Please don't say gabapentin because 1800 mg still does not help. Sincerely, Tony

Response from Dr. Henry

Drug related neuropathy usually does not begin simultaneously in hands and feet (usually toes first, then feet, then fingers, then hands). Your current regimen has not been clearly linked to a high rate of peripheral neuropathy but data is still fairly limited. Untreated HIV infection (esp if low CD4 count) can cause a peripheral neuropathy so sorting out the HIV-related causes from numerous other possible causes (vitamin deficiencies, vascular problems, other medications) can be a challenge. I often refer to a HIV-knowledgeable neurologist to sort out the nature and to devise a diagnostic plan to help determine the diagnosis (important in order to improve chances to alleviate the symptoms you are experiencing). KH



Previous
Faty Tissue
Next
Do HIV meds promote or help muscle growth?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement